Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Dec 13, 2014, 9:29 PM MST. It took effect at Dec 14, 2014, 7:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2014, 9:29 PM MST (04:29 UTC)
- In effect from
- Dec 14, 2014, 7:00 AM MST
- Expired
- Dec 14, 2014, 8:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS75 KABQ 140429 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 929 PM MST SAT DEC 13 2014 ...VERY WINDY AND COLDER CONDITIONS DEVELOPING ON SUNDAY... .POWERFUL WINDS WITHIN THE BASE OF A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS NEW MEXICO SUNDAY. SURFACE WINDS WILL INCREASE AFTER SUNRISE SUNDAY THEN PEAK DURING THE LATE MORNING TO EARLY AFTERNOON HOURS BEFORE TAPERING OFF AFTER SUNSET. SOME BLOWING SNOW IS POSSIBLE WITHIN THE SANDIA MOUNTAINS AND AROUND CLINES CORNERS HOWEVER THE MAIN IMPACTS WILL BE DUE TO VERY STRONG WINDS SUNDAY. NMZ521>523-533>537-141100- /O.NEW.KABQ.HW.W.0016.141214T1400Z-141215T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 929 PM MST SAT DEC 13 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST SUNDAY. * LOCATION...FROM THE SANDIA AND MANZANO MOUNTAINS EAST ALONG INTERSTATE 40 TO CLINES CORNERS...SANTA ROSA...TUCUMCARI...AS WELL AS THE AREA FROM VAUGHN TO FORT SUMNER...CLOVIS..AND PORTALES. * WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS WILL INCREASE AFTER SUNRISE SUNDAY THEN PEAK LATE MORNING TO EARLY AFTERNOON BEFORE TAPERING OFF SHORTLY AFTER SUNSET. * VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND THE HIGHER TERRAIN...WITH POSSIBLY SOME BLOWING DUST ACROSS THE PLAINS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY DIFFICULT FOR LARGE AND HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADWAYS. LARGE TREE LIMBS AND POWER LINES MAY BE DOWNED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
566 WWUS75 KABQ 141045 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 AM MST SUN DEC 14 2014 ...VERY WINDY AND COLDER CONDITIONS DEVELOPING TODAY... .POWERFUL WINDS WITHIN THE BASE OF A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS NEW MEXICO TODAY. THE STRONGEST WINDS ARE EXPECTED FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS BORDER. WINDS WILL INCREASE AFTER SUNRISE THEN PEAK DURING THE LATE MORNING TO EARLY AFTERNOON HOURS BEFORE TAPERING OFF AFTER SUNSET. SOME BLOWING SNOW IS POSSIBLE WITHIN THE SANDIA MOUNTAINS AND AROUND CLINES CORNERS. NMZ521>523-533>537-141900- /O.CON.KABQ.HW.W.0016.141214T1400Z-141215T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 345 AM MST SUN DEC 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING... * LOCATION...FROM THE SANDIA AND MANZANO MOUNTAINS EAST ALONG INTERSTATE 40 TO CLINES CORNERS...SANTA ROSA...TUCUMCARI...AS WELL AS THE AREA FROM VAUGHN TO FORT SUMNER...CLOVIS..AND PORTALES. * WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS WILL INCREASE AFTER SUNRISE THEN PEAK LATE MORNING TO EARLY AFTERNOON BEFORE TAPERING OFF SHORTLY AFTER SUNSET. * VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND THE HIGHER TERRAIN...WITH POSSIBLY SOME BLOWING DUST ACROSS THE PLAINS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY DIFFICULT FOR LARGE AND HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADWAYS. LARGE TREE LIMBS AND POWER LINES MAY BE DOWNED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ524-526-529-532-538>540-141900- /O.NEW.KABQ.WI.Y.0043.141214T1400Z-141215T0300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 345 AM MST SUN DEC 14 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING. * LOCATION...THIS INCLUDES MUCH OF SAN MIGUEL COUNTY AS WELL AS THE SOUTH CENTRAL MOUNTAINS...ADJACENT HIGHLANDS AND CHAVES COUNTY. * WINDS...WEST 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. * TIMING...WINDS WILL INCREASE AFTER SUNRISE THEN PEAK DURING THE EARLY AFTERNOON BEFORE TAPERING OFF SHORTLY AFTER SUNSET. * VISIBILITY...NO VISIBILITY RESTRICTIONS EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY DIFFICULT FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
285 WWUS75 KABQ 141901 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1201 PM MST SUN DEC 14 2014 ...VERY WINDY AND COLDER CONDITIONS TODAY... .POWERFUL WINDS ON THE BACKSIDE OF A DEEP UPPER LEVEL LOW WILL CONTINUE ACROSS NEW MEXICO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS BORDER. WINDS WILL TAPER OFF AFTER SUNSET. SOME BLOWING SNOW IS POSSIBLE IN THE SANDIA AND MANZANO MOUNTAINS AND AROUND CLINES CORNERS. NMZ521>523-533>537-150300- /O.CON.KABQ.HW.W.0016.000000T0000Z-141215T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 1201 PM MST SUN DEC 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...FROM THE SANDIA AND MANZANO MOUNTAINS EAST ALONG INTERSTATE 40 TO CLINES CORNERS...SANTA ROSA...TUCUMCARI...AS WELL AS THE AREA FROM VAUGHN TO FORT SUMNER...CLOVIS..AND PORTALES. * WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS WILL PEAK EARLY THIS AFTERNOON BEFORE TAPERING OFF AROUND SUNSET. * VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND THE HIGHER TERRAIN...WITH POSSIBLY SOME BLOWING DUST ACROSS THE PLAINS. * LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY DIFFICULT FOR LARGE AND HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADWAYS. LARGE TREE LIMBS AND POWER LINES MAY BE DOWNED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ524-526-529-532-538>540-150300- /O.CON.KABQ.WI.Y.0043.000000T0000Z-141215T0300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1201 PM MST SUN DEC 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...THIS INCLUDES MUCH OF SAN MIGUEL COUNTY AS WELL AS THE SOUTH CENTRAL MOUNTAINS...ADJACENT HIGHLANDS AND CHAVES COUNTY. * WINDS...WEST 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. * TIMING...WINDS WILL PEAK EARLY THIS AFTERNOON BEFORE TAPERING OFF AROUND SUNSET. * VISIBILITY...NO VISIBILITY RESTRICTIONS EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY DIFFICULT FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
422 WWUS75 KABQ 150238 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 PM MST SUN DEC 14 2014 NMZ521>523-533>537-150345- /O.EXP.KABQ.HW.W.0016.000000T0000Z-141215T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY- 738 PM MST SUN DEC 14 2014 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS HAVE WEAKENED IN MOST LOCATIONS SINCE SUNSET...SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. WINDS ALOFT WILL REMAIN STRONG...SO WEST WIND GUSTS FROM 35 TO 45 MPH WILL CONTINUE TO BE POSSIBLE ACROSS THE HIGH TERRAIN THROUGH THE NIGHT. $$ NMZ524-526-529-532-538>540-150345- /O.EXP.KABQ.WI.Y.0043.000000T0000Z-141215T0300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 738 PM MST SUN DEC 14 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS HAVE WEAKENED IN MOST LOCATIONS SINCE SUNSET...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS ALOFT WILL REMAIN STRONG...SO WEST WIND GUSTS FROM 35 TO 45 MPH WILL CONTINUE TO BE POSSIBLE ACROSS THE HIGH TERRAIN THROUGH THE NIGHT. $$ 45
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 13, 9:12 PM MST, 17 minutes earlier.
Area forecast discussion, Dec 13, 9:12 PM MST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 912 PM MST SAT DEC 13 2014 .UPDATE... LATEST MET MOS CAME IN WITH EVEN STRONGER WINDS FOR SUNDAY AS A POWERFUL 60 KNOTS 700-50MB JET SLAMS EAST WITHIN THE BASE OF THE DEEPENING UPPER LOW. MAIN AREA OF SNOW WILL BE OVER FOR AREAS ON THE SOUTH SIDE FROM SANDIAS EAST TO CLINES CORNERS SO WILL END WINTER HIGHLIGHT AT 12Z...THEN BEGIN HIGH WIND WARNING AFTER 14Z. MAIN CONCERN WILL CERTAINLY BE THE WIND SUNDAY...WITH SOME BLSN A POSSIBILITY. UPDATES AND NEW PRODUCT HIGHLIGHTS OUT SHORTLY. GUYER && .PREV DISCUSSION...547 PM MST SAT DEC 13 2014... .UPDATE... FOCUSED GREATEST POPS AND RAIN/SNOW CHANGEOVER WITH CURRENT TIMING OF COLD FRONTAL BOUNDARY THROUGH TONIGHT. 12Z/18Z MODEL SUITE AND LATEST SPC HRRR AND LOCAL 5KM WRF INDICATE A DYNAMIC EVENING ON TAP FOR THE REGION. MAIN CHANGES WERE TO CONVERT SHOWER WORDING TO STRATIFORM WORDING AND INCREASE INTENSITY FOR MTN AREAS. CURRENT WINTER HIGHLIGHTS LOOK GOOD...ALTHOUGH CONCERNED TAOS AREA MAY GET CLOSE TO WARNING IMPACTS. OTHERWISE...THE SANGRES LOOK TO BE IN THE CROSS HAIRS THRU NOON SUNDAY WITH 8 TO 12 INCHES AND LOCALLY UP TO 16...PARTICULARLY ON WEST AND NW FACING ASPECTS. OVERNIGHT SHIFT WILL LIKELY ADD SOME WIND HIGHLIGHTS FOR TOMORROW AS STRONG NW FLOW RACES OVER THE REGION BEHIND THE DEPARTING UPPER LOW. GUYER && .PREV DISCUSSION...508 PM MST SAT DEC 13 2014... .AVIATION... 00Z TAF CYCLE A DEEPENING UPPER LEVEL TROUGH WILL FORM A CLOSED LOW OVER CENTRAL NM TONIGHT...BEFORE GRADUALLY EJECTING NEWD ACROSS THE TX/OK PANHANDLES ON SUNDAY. THE SYSTEM WILL CONTINUE TO PUSH A WAVE OF PCPN WITH A PACIFIC COLD FRONT AND MVFR/IFR CONDITIONS IN RAIN/SNOW AND MT OBSCURATIONS EASTWARD ACROSS THE FORECAST AREA TONIGHT. MESOSCALE MODELS DEPICT THE PCPN TAPERING OFF AT KGUP AND KFMN AFT 04 OR 05Z...THEN AT KAEG/KABQ AROUND 09Z. HOWEVER...FLIGHT CATEGORY RESTRICTIONS SHOULD PERSIST INTO EARLY SUNDAY MORNING DUE TO FOG AND LOW CLOUDS. ON SUNDAY...WRAP AROUND MOISTURE WILL FAVOR LOCATIONS N OF I-40 AND ALONG/E OF THE CONTDVD FOR PERSISTENT LINGERING RAIN/SNOW. SOME OF THIS WRAP AROUND PCPN COULD IMPACT KSAF...KLVS AND KTCC SUNDAY AFTN. 44 && .PREV DISCUSSION...233 PM MST SAT DEC 13 2014... .SYNOPSIS... A ROUND OF WEEKEND WINTER WEATHER FOR NEW MEXICO WILL CLEAR IN TIME FOR THE WORK WEEK NEXT WEEK...WITH THE NEXT ROUND OF WINTER WEATHER DUE IN BY MIDWEEK. A SERIES OF NORTH PACIFIC DISTURBANCES WILL EXTEND THIS WINTER VISIT...WITH SKIES CLEARING ON FRIDAY. ANOTHER SIZABLE WINTER STORM IS HEADED FOR NEW MEXICO LATE NEXT WEEKEND. && .DISCUSSION... CURRENTLY...HIGH AMPLITUDE SHARP TROUGH EXTENDING FROM WESTERN CANADA ACROSS ARIZONA TO NORTHERN MEXICO WITH ACCOMPANYING SURFACE COLD FRONT ALONG THE WESTERN BORDER OF NEW MEXICO WILL BE THE WEATHER PLAYER FOR THE REMAINDER OF THE WEEKEND...AS NEW MEXICO BRACES FOR A ROUND OF RAIN AND SNOW. MODELS...IN REASONABLE AGREEMENT ON BASIC STORY THROUGH THE UPCOMING WORK WEEK AND INTO THE PRE HOLIDAY WEEKEND. TROUGH FROM WESTERN CANADA TO NORTHERN MEXICO WILL SPREAD INTO WESTERN NEW MEXICO THIS EVENING...DEEPEN AROUND A CLOSED LOW OVER NORTHERN NEW MEXICO OVERNIGHT TONIGHT...AND SHEAR RAPIDLY INTO THE CENTRAL PLAINS STATES THROUGH SUNDAY AFTERNOON. NORTHWEST FLOW ON DOWNSTREAM LIMB OF HIGH AMPLITUDE RIDGE WILL PROVIDE A COUPLE OF DAYS BREATHER IN ADVANCE OF LARGE SCALE PACIFIC TROUGH SYSTEM DRIFTING INTO WESTERN NEW MEXICO BY WEDNESDAY. A QUICK WEDNESDAY SHORTWAVE WILL BE FOLLOWED BY A MORE SUBSTANTIAL SYSTEM MOVING INTO WESTERN NEW MEXICO ON THURSDAY...BUT MODELS ARE INTERESTING A NEW WRINKLE ON PROJECTED SYSTEM PATH. BOTH HAVE SLOWED EASTWARD PROGRESS OF THIS STRONGER SYSTEM...AND INSTEAD ARE NOW DIGGING IT WELL SOUTH INTO CENTRAL CHIHUAHUA AS RIDGE BUILDS WITH AUTHORITY FROM THE SOUTHERN CALIFORNIA COAST TO THE CANADIAN ROCKIES. THIS RIDGE WILL MOVE ACROSS NEW MEXICO FOR AT LEAST THE FIRST HALF OF NEXT WEEKEND...AS THE NEXT STORM SYSTEM OUT OF THE NORTHERN PACIFIC RAMS INTO SOUTHERN CALIFORNIA AND MAKES VERY SLOW PROGRESS INTO NORTHERN MEXICO NEAR THE NEW MEXICO BOOT HEEL BY MONDAY MORNING...LEAVING THE BULK OF NEW MEXICO UNDER THE LESS ACTIVE NORTHERN LIMBS OF THE TROUGH HEADING INTO THE HOLIDAY WEEK. THIS IS A CHANGE...AND FUTURE RUNS WILL BE WATCHED CLOSELY TO VERIFY THAT THE MECHANICS OF THIS PATTERN CAN BE MAINTAINED WITH SOME DEGREE OF RUN TO RUN CONTINUITY. OVERNIGHT...COOLER AIR MOVING IN FROM THE WEST...WITH TEMPERATURES 5 TO 10 DEGREES BELOW THOSE OBSERVED SATURDAY MORNING. WESTERN SHOWERS WILL CHANGE OVER TO SNOW AND EXPAND COVERAGE RAPIDLY TO THE EAST BY SUNDAY MORNING. HEAVIEST SNOW WILL FOCUS ON THE SAN JUAN...TUSAS...AND JEMEZ MOUNTAINS EARLY IN THE OVERNIGHT...WITH SNOW COVERAGE PICKING UP OVER THE SANGRE DE CRISTO RANGE BY SUNDAY MORNING...WITH THESE SPOTS CONTINUING UNDER A WINTER WEATHER WARNING. AWAY FROM THE HIGH COUNTRY...MUCH OF THE WEST AND CENTRAL WILL PICK UP SOME OVERNIGHT SNOWFALL...WITH REDUCED SNOWFALL OVER THE RIO GRANDE VALLEY. DEEPENING SURFACE LOW OVER NORTHEAST NEW MEXICO AND EASTERN COLORADO WILL PROVIDE SUPPORTING FORCING FOR INCREASING WIND SPEEDS OVERNIGHT...WITH BREEZY TO WINDY CONDITIONS OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN...AND OVER THE CONTINENTAL DIVIDE BY SUNRISE ON SUNDAY. SOUTHERN PORTIONS OF THE SANGRE DE CRISTO RANGE AND ADJACENT PLAINS ALONG INTERSTATE 40 COULD SEE SOME BLOWING SNOW WITH POOR VISIBILITIES. FOR SUNDAY...MUCH COOLER BUT TEMPERATURES WITHIN A FEW DEGREES OF MID DECEMBER NORMALS. STORM COVERAGE WILL CONTINUE OVER THE STATE...WITH SOMEWHAT REDUCED INTENSITY SOUTH OF INTERSTATE 40...AND STORM FOCUS SHIFTING TO THE SANGRE DE CRISTO RANGE...RATON RIDGE...AND ON INTO SOUTHEAST COLORADO. GUSTY WINDS WILL SHIFT NORTHWEST AS THE STORM SYSTEM DEPARTS...WITH STRONG WINDS CONTINUING OVER THE CONTINENTAL DIVIDE...AND OUT OVER THE CENTRAL MOUNTAIN CHAIN EAST SLOPES AND ADJACENT SLOPES THROUGH SUNDAY AFTERNOON. WITH THE LAST OF THE SNOW OVER NORTHERN AND WESTERN NEW MEXICO...NORTHEAST NEW MEXICO WILL BE IN FOR THE MIXED BAG OF MOUNTAIN SNOW...AND THUNDERSTORMS OVER THE PLAINS GENERALLY FROM INTERSTATE 40 NORTH AND INTERSTATE 25 EAST. SNOWFALL RATES WILL DROP OFF THROUGH THE DAY...WITH GREATEST SNOWFALL ACCUMULATION OVER THE SANGRE DE CRISTO RANGE AND OUT OVER RATON RIDGE. HAVE ADDED RATON RIDGE AND JOHNSON MESA AREA TO SUITE OF SNOW ADVISORIES FOR THE DAY ON SUNDAY TO COVER SNOW ISSUES ON INTERSTATE 25 CROSSING THE COLORADO LINE. FOR MONDAY...LAST OF THE SNOW WILL BE OUT OF NORTHEAST NEW MEXICO BY MONDAY DAYBREAK...LEAVING CLEARING SKIES AND NORTHWEST FLOW OVER THE STATE. WARMING IN THE WEST AND STEADY TEMPERATURES IN THE EAST WILL KEEP THE STATE NEAR MID DECEMBER NORMALS FOR THE DAY. WEAKENING SURFACE PRESSURE GRADIENT WILL ALSO DROP WIND SPEEDS THROUGH THE DAY. FOR TUESDAY...RIDGE SHEARING ACROSS NEW MEXICO TO LEAVE STATE IN BROAD SOUTHWEST FLOW INTO TUESDAY AFTERNOON. NEXT INBOUND TROUGH TAKING SHAPE ON THE WEST COAST WILL MOVE TO THE WESTERN NEW MEXICO BORDER TUESDAY NIGHT...AND KICK OFF THE NEXT ROUND OF UNSETTLED WEATHER THROUGH THE NEXT SEVERAL DAYS. SOME TUESDAY AFTERNOON SOUTHWEST BREEZES OVER THE NORTHEAST CORNER OF THE STATE...BUT WIND SPEEDS GENERALLY MODEST ELSEWHERE DURING THE DAY...AND SPEEDS GENERALLY SUBDUED GOING INTO TUESDAY NIGHT. OUTLOOK...WEDNESDAY THROUGH FRIDAY...FIRST SHORTWAVE BURST OUT OF ARIZONA WILL PUSH ACROSS NEW MEXICO ON WEDNESDAY WITH MORE SUBSTANTIAL SYSTEM ARRIVING OVER THE STATE ON THURSDAY. SYSTEM WILL CLEAR OFF TO THE EAST ON FRIDAY WITH SHOWER COVERAGE TAPERING OFF. WITH MORE SOUTHERLY EXCURSION...SNOW COVERAGE THURSDAY MAY SHOW SOME PREFERENCE FOR AREAS SOUTH OF INTERSTATE 40...WITH REDUCED AMOUNTS OVER THE HIGH COUNTRY TO THE NORTH...AND THIS TREND WILL BE WATCHED CAREFULLY IN THE DAYS TO COME. OTHERWISE...VERY MODEST COOLING TREND WILL PUSH MOST SPOTS 3 TO 8 DEGREES BELOW MID DECEMBER NORMALS BY FRIDAY. WITH A LACK OF STRONG SURFACE PRESSURE GRADIENTS...WIND SPEEDS WILL BE RUNNING ON THE MODEST SIDE ALL THREE DAYS. SHY && .FIRE WEATHER... A VERY ACTIVE WEATHER PATTERN WILL COMMENCE TODAY AND CONTINUE THROUGH THE NEXT SEVEN DAYS. A VIGOROUS STORM SYSTEM AND STRONG FRONTAL BAND OF PRECIPITATION WILL STRENGTHEN OVER WRN NM LATE THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. WETTING PRECIPITATION IS EXPECTED OVER MUCH OF THE WESTERN HALF OF NEW MEXICO WITH SIGNIFICANT SNOWFALL OVER THE NORTHERN MOUNTAINS AND PERHAPS THE SANDIAS AND MANZANOS. PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THIS EVENING OVER WESTERN AREAS...SPREADING INTO CENTRAL NEW MEXICO AROUND MID-EVENING. SNOW LEVELS WILL DROP RAPIDLY BEHIND THE ASSOCIATED SURFACE COLD FRONT. DEEPENING SURFACE LOW OVER FAR NE NM WILL COMBINE WITH STRONG NW WINDS NEAR MOUNTAIN TOP LEVEL TO CREATE WINDY CONDITIONS SUNDAY. MAIN AREAS AFFECTED BY THE STRONGEST WINDS (LOCALLY AS HIGH AS 55 MPH) WILL BE THE SANDIA AND MANZANO MOUNTAINS EAST TO THE CENTRAL HIGHLANDS FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AREAS OF SNOW AND BLOWING SNOW WILL DEVELOP SUNDAY MORNING IN THESE SAME AREAS. TEMPERATURES SUNDAY WILL BE MUCH COLDER...WITH HIGHS BELOW AVERAGE FOR THE FIRST TIME THIS MONTH. A TRANQUIL WEATHER PATTERN UNDER A HIGH PRESSURE RIDGE/SW FLOW ALOFT WILL MOVE IN FOR MONDAY AND TUESDAY. VENTILATION RATES WILL DROP TO POOR ALL AREAS MONDAY AS THE LOW LEVEL COLD AIR WILL BE SLOW TO MODIFY AND WARMER AIR ALOFT MOVES OVERHEAD. VENT RATES IMPROVE TUESDAY AS SOUTHWEST WINDS INCREASE SOMEWHAT. THE NEXT PACIFIC TROUGH APPROACHES FROM THE WEST TUESDAY NIGHT. GFS AND ECMWF IN GOOD AGREEMENT THROUGH WEDNESDAY...BRINGING SCATTERED SNOW SHOWERS TO MUCH OF WESTERN AND NWRN NM DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT. VENTILATION RATES CONTINUE TO IMPROVE WEDNESDAY AS COLDER AIR ALOFT ASSOCIATED WITH THE TROUGH MOVES OVER. MODELS BEGIN TO DIVERGE LATE IN THE WEEK WITH REGARD TO HOW FAR SOUTH A TRAILING SYSTEM WILL TRACK FOR THE LATTER HALF OF THE WORK WEEK. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ502>506-521>523. HIGH WIND WARNING FROM 7 AM TO 8 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ521>523-533>537. WINTER WEATHER ADVISORY UNTIL 5 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ516>518. WINTER STORM WARNING UNTIL 5 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ510>515. WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ527. &&
Hazardous weather outlook, Dec 13, 5:05 AM MST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 AM MST SAT DEC 13 2014 NMZ501>540-141300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 505 AM MST SAT DEC 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL AFFECT PORTIONS OF THE PECOS VALLEY IN CHAVES COUNTY AS WELL AS PORTIONS OF THE ROOSEVELT COUNTY THIS MORNING. SNOW MAY BEGIN TO ACCUMULATE OVER SOME OF THE HIGH TERRAIN OF WES CENTRAL AND NORTHWEST NEW MEXICO LATE THIS AFTERNOON...BUT WILL BECOME MORE WIDESPREAD AND HEAVIER OVER THE WEST CENTRAL...NORTHWEST AND NORTH CENTRAL TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOW IS EXPECTED TO CONTINUE SUNDAY MORNING OVER THE NORTHWEST AND NORTH CENTRAL BEFORE TAPERING OFF IN THE AFTERNOON. IN ADDITION...WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH WILL STRETCH ALONG PORTIONS OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS SUNDAY. UNSETTLED WEATHER WITH POTENTIAL FOR HIGHER ELEVATION SNOW IS POSSIBLE NEXT WEDNESDAY THROUGH FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Local storm report, Dec 13, 8:30 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MST SAT DEC 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW VANDERWAGEN 35.27N 108.75W
12/13/2014 M3.0 INCH MCKINLEY NM PUBLIC
0600 PM SNOW 5 SSW TOADLENA 36.17N 108.93W
12/13/2014 E1.0 INCH SAN JUAN NM OTHER FEDERAL
NAVAJO WHISKEY CREEK SNOTEL.
0800 PM SNOW 5 E EL MORRO 35.05N 108.24W
12/13/2014 M3.0 INCH CIBOLA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401539
EVENT NUMBER ABQ1401540
EVENT NUMBER ABQ1401541
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:45 AM MST | Wind Advisory | ABQ | 16 hr |
Nearby
High Wind Warnings in New Mexico, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.